{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,8,28]],"date-time":"2025-08-28T12:43:45Z","timestamp":1756385025621,"version":"3.44.0"},"reference-count":17,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2017,11,3]]},"abstract":"<jats:p>A 12.6-year-old girl presented with a 2-month history of headache, recurrent vomiting and 5\u2009kg weight loss. She had been receiving recombinant human growth hormone (rhGH) replacement therapy at a dose of 0.035\u2009mg\/kg for the past 10 months, due to short stature. Investigations before initiating rhGH, including brain MRI, had been normal. Physical examination revealed a nystagmus and a mildly elevated arterial blood pressure. Brain MRI revealed a lesion in the posterior aspect of the medulla oblongata, adjacent to the foramen of Magendie. rhGH therapy was discontinued, followed by a gradual resolution of the symptoms. At follow-up 3\u2009months later, she was asymptomatic and physical examination was unremarkable. A subsequent repeat brain MRI showed complete resolution of the lesion, supporting the diagnosis of a variant of reversible posterior leucoencephalopathy syndrome. This is the first case report of a reversible brain lesion linked to rhGH replacement therapy.<\/jats:p>","DOI":"10.1136\/bcr-2017-221885","type":"journal-article","created":{"date-parts":[[2017,11,15]],"date-time":"2017-11-15T00:45:24Z","timestamp":1510706724000},"page":"bcr-2017-221885","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":1,"title":["Reversible brain lesion following growth hormone replacement therapy in an adolescent"],"prefix":"10.1136","volume":"2017","author":[{"given":"Adamos","family":"Hadjipanayis","sequence":"first","affiliation":[{"name":"School of Medicine, Larnaca General Hospital, European University Cyprus, Larnaca, Cyprus"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Elisavet","family":"Efstathiou","sequence":"additional","affiliation":[{"name":"Pediatric, Larnaca General Hospital, Larnaca, Cyprus"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Leda","family":"Theophilou","sequence":"additional","affiliation":[{"name":"St George\u2019s University of London, University of Nicosia, Nicosia, Cyprus"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"George","family":"Chrousos","sequence":"additional","affiliation":[{"name":"Department of Pediatrics, National and Kapodistrian University of Athens, Athens, Greece"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2017,11,14]]},"reference":[{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.1","doi-asserted-by":"publisher","DOI":"10.1159\/000316130"},{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.2","doi-asserted-by":"publisher","DOI":"10.1136\/archdischild-2014-307228"},{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.3","doi-asserted-by":"publisher","DOI":"10.1210\/jc.76.2.309"},{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.4","doi-asserted-by":"publisher","DOI":"10.1007\/s11154-005-5226-y"},{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.5","doi-asserted-by":"publisher","DOI":"10.1210\/jc.83.2.379"},{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.6","doi-asserted-by":"crossref","first-page":"559","DOI":"10.1590\/S0004-27302011000800009","article-title":"Adverse effects of growth hormone replacement therapy in children","volume":"55","author":"Souza","year":"2011","journal-title":"Arq Bras Endocrinol Metabol"},{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.7","doi-asserted-by":"crossref","first-page":"P1","DOI":"10.1530\/EJE-15-0873","article-title":"GH safety workshop position paper: a critical appraisal of recombinant human GH therapy in children and adults","volume":"174","author":"Allen","year":"2016","journal-title":"Eur J Endocrinol"},{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.8","doi-asserted-by":"publisher","DOI":"10.1056\/NEJM199602223340803"},{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.9","doi-asserted-by":"publisher","DOI":"10.1007\/s00415-011-6152-4"},{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.10","doi-asserted-by":"crossref","first-page":"206","DOI":"10.7461\/jcen.2013.15.3.206","article-title":"Clinical and radiological spectrum of posterior reversible encephalopathy syndrome","volume":"15","author":"Yoon","year":"2013","journal-title":"J Cerebrovasc Endovasc Neurosurg"},{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.11","doi-asserted-by":"publisher","DOI":"10.1001\/archneurol.2007.46"},{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.12","doi-asserted-by":"publisher","DOI":"10.1097\/PEC.0b013e3182442fe8"},{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.13","doi-asserted-by":"publisher","DOI":"10.3174\/ajnr.A0928"},{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.14","doi-asserted-by":"publisher","DOI":"10.3174\/ajnr.A0929"},{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.15","doi-asserted-by":"publisher","DOI":"10.3174\/ajnr.A1337"},{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.16","doi-asserted-by":"publisher","DOI":"10.2214\/AJR.08.1176"},{"key":"2025082805130233000_2017.nov14_1.bcr-2017-221885.17","doi-asserted-by":"crossref","first-page":"380","DOI":"10.1097\/WCO.0000000000000108","article-title":"Neuroimaging of therapy-associated brain tissue abnormalities","volume":"27","author":"Linn","year":"2014","journal-title":"Curr Opin Neurol"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2017-221885","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,28]],"date-time":"2025-08-28T12:13:09Z","timestamp":1756383189000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2017-221885"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2017,11,14]]},"references-count":17,"alternative-id":["10.1136\/bcr-2017-221885"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2017-221885","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2017,11,14]]}}}